MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported during an intraocular lens (iol) implant procedure, noticed small more peripheral diagonal crack in optic , lens already implanted and then explanted.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Additional information: the files states that scrub nurse filled the cartridge with viscoelastic to 2/3 full.The reported complaint was not observed as no sample was returned for analysis.However, based on the information provided by the customer, the most likely root cause is failure to follow instructions for use(ifu), as it is stated in the file that scrub nurse filled the cartridge with viscoelastic to 2/3 full.The ifu instructs: the ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17016766
Report Number9612169-2023-00395
Device Sequence Number12554797
Product Code MJP
UDI-Device Identifier00380652249669
UDI-Public00380652249669
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.085
Device Lot Number21223508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNSPECIFIED OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown